Alert archive / Michigan / Special Weather Statements in 2021

Special Weather Statement, NWS Detroit, MI

July 8, 2021Shiawassee County, Michigan

NWS Detroit, MI issued this special weather statement at Jul 8, 2021, 3:13 AM EDT for Shiawassee County, Michigan. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 3:13 AM EDT (07:13 UTC)
Expired
Jul 8, 2021, 4:00 AM EDT
In force
47 min
Issued by
NWS Detroit, MI

County Shiawassee County, MI

The radar

The Detroit radar (KDTX), 67 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS83 KDTX 080713
SPSDTX

Special Weather Statement
National Weather Service Detroit/Pontiac MI
313 AM EDT Thu Jul 8 2021

MIZ060-080800-
Shiawassee-
313 AM EDT Thu Jul 8 2021

...AREA OF THUNDERSTORMS WILL AFFECT SHIAWASSEE COUNTY THROUGH 4 
AM...

At 311 AM EDT, thunderstorms were located over Laingsburg, moving 
northeast at 30 mph.

Winds in excess of 30 mph are possible. In addition, a brief period 
of heavy rainfall will occur. 

This storm will be near...
  Perry and Morrice around 320 AM EDT.
  Owosso around 330 AM EDT.
  Corunna and Bancroft around 335 AM EDT.
  Durand around 345 AM EDT.
  New Lothrop and Lennon around 355 AM EDT.

Other locations impacted by this storm include Juddville, Bennington,
Shaftsburg and Vernon.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4300 8436 4312 8393 4289 8393 4277 8428
      4277 8436 4279 8437 4280 8436
TIME...MOT...LOC 0711Z 245DEG 26KT 4288 8433 

$$

MR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this special weather statement went out at Jul 7, 11:43 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 7, 11:43 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1143 PM EDT Wed Jul 7 2021

.AVIATION...

The stationary front across metro Detroit will inch northward this
morning as weak surface lows lift from SW to NE across Se Mi in
advance of a slow moving mid level trough axis. Coverage of showers
has thus far been lean. A little better large scale ascent will
arrive prior to daybreak, offering a little enhanced coverage to
showers. Ample low level moisture will support some degree of low
clouds this morning. The more persistent low end MVFR and IFR stratus
will be north of sfc front, mainly affecting FNT and MBS during the
morning.

For DTW...There will be an opportunity for daytime heating to build
instability during the course of the morning and early afternoon
Thursday. This will support a good chance for thunderstorms ahead of
a cold front, forecast to push across metro late Thurs afternoon.

.DTW THRESHOLD PROBABILITIES...

* Low in thunderstorms tonight and Thursday morning. Moderate
  Thursday afternoon.

* Moderate in ceilings at or below 5000 feet.

&&

.PREV DISCUSSION...
Issued at 811 PM EDT Wed Jul 7 2021

UPDATE...

A drop in surface based instability has allowed all of the Michigan
counties to be dropped from severe thunderstorm watch 343. Weak
elevated instability and ample moisture will allow good coverage of
showers through the night (with some scattered elevated thunderstorms
still expected). A sfc cold front now stretches from Lansing across
the nrn Detroit suburbs. This front will stall and lift a little
farther north early Thurs morning as a sfc reflection/weak low
pressure lifts from SW to NE across Se Mi. Ample low level moisture
in the vicinity of the front will support a good deal of low stratus
(and perhaps some intervals of drizzle outside the heavier showers)
from the northern Detroit suburbs into the Tri Cities and thumb
region tonight.

PREV DISCUSSION...
Issued at 345 PM EDT Wed Jul 7 2021

DISCUSSION...

Severe weather remains a concern through this evening. See the
morning update forecast discussion below for greater details. A
Severe Thunderstorm Watch remains in effect for counties along and
south of the I-69 corridor through 9 pm this evening. Damaging wind
gusts up to 65 mph and localized flooding of urban areas, especially
across the greater Detroit Metro region, continue to be the main
threats. A secondary threat for hail and even a tornado or two will
also be possible. Will hold off on a Flash Flood Watch, given the
anticipated isolated nature for flash flooding with the dependence on
repeated thunderstorms over the same area. The susceptible areas of
the greater Detroit Metro region will remain the most likely area
where a shorter fused Flash Flood Warning or Urban and Small Stream
Advisory may be needed this afternoon/evening.

Chances for rainfall continue throughout tonight as the mid/upper
level trough axis swings into the Central Great Lakes. Approach of
this trough should help move the surface boundary towards far lower
Michigan by tomorrow morning. A surface low will develop along this
frontal boundary and ride northeastward through southeast Michigan
during the morning/afternoon hours. Expecting continued chances for
rainfall during much of tonight across much of southeast Michigan
into the afternoon with another chance of thunderstorms. If some
instability can build again across southeast portions of the CWA,
then some strong and isolated severe storms may be possible again on
Thursday.

Secondary shortwave will help drive the deeper moisture out of
southeast Michigan Thursday night into early Friday, but will
maintain a slight chances for showers with given the chance for a
little moisture boost from Lake Huron and lingering 850-700 mb
theta-e trough to our west.

Uncertainty with the weekend rain chances, but most of the area
should remain dry as northwest flow and a surface high pressure help
push greater moisture further south. Will maintain low chances for
now until there is greater consensus with the track of the next
system, which could track northeastward into lower/central Michigan
instead of staying to the south. High temperatures are expected to
cool down into the 70s for the weekend.

MARINE...

Northeasterly flow will continue as high pressure to the north moves
east and low pressure moves across the southern Great Lakes region.
Onshore wave action in the wake of northeasterly flow will allow
building wave heights, in which a combination of these wind and wave
conditions may be hazardous to small crafts this afternoon and into
early Thursday, with small craft advisories currently in effect.
Rain/thunderstorm chances will also continue in the late Wednesday and
Thursday time frame as the low slowly moves eastward.  Conditions
begin to improve Friday as a ridge of high pressure works in over
the region.

HYDROLOGY...

Plenty of moisture across southeast Michigan today with a good
degree of instability will result in a heavy rain threat through
this evening. Areas with the greatest chance to receive the higher
rainfall totals from repeated thunderstorms will be areas along and
south of I-69 corridor. There is potential for localized rainfall
amounts of 1 to 3 inches through this evening resulting in flash
flooding in urban locations, especially across the greater Detroit
Metro area. Overall basin average rainfall is expected to hold in
the half inch to one inch range, thus widespread flooding is not
anticipated. Will handle any flooding issues with shorter fused
Flash Flood Warnings where needed given the scattered nature of
today's activity. Rainfall continues tonight and tomorrow with basin
average rainfall of a half inch or less. Will pay close attention on
where heavy rainfall occurs today, as any continued heavy rainfall
in certain urban areas tonight and tomorrow could exacerbate any
flooding issues if they arise today.

PREV DISCUSSION...
Issued at 1126 AM EDT Wed Jul 7 2021

MORNING UPDATE...

Nearly stationary frontal boundary located roughly along the I-69
corridor this morning will provide a focus for severe storms and
possibly some flash flooding early this afternoon. An area of mainly
showers with with some embedded thunder is ongoing north of this
boundary across northern Lower Michigan, possibly clipping northern
portions of Midland/Bay Counties. The area of concern for severe
thunderstorms and flooding will be mainly south of this surface
boundary. The morning 12Z sounding came in with a 1.18 inch PWAT and
dewpoints are currently around 70 degrees south of the boundary. So
there is plenty of moisture already present. Models indicate an even
slightly greater increase of moisture/theta-e advection this
afternoon as lower level flow backs slightly more to the southwest
with the approach of a shortwave trough. This along with right
entrance jet dynamics will provide some additional larger scale
ascent to support more robust convection along and south of the
frontal boundary this afternoon/evening.

Minimal cloud cover showing on satellite this morning south of I-69
should allow daytime heating the opportunity effectively increase
instability with MLCAPEs climbing above 1500 J/kg. A dive into the
SPC mesoanalysis shows effective bulk shear values are enough to
support some thunderstorm organization. Southern portions of
southeast Michigan will have around 25-35 knots of effective shear
with 35-45 knots along the I-69 corridor. Mid level lapse rates are a
modest 5-5.5 C/km with freezing levels around 13kft. Though, there
is some more dry air aloft today compared to yesterday, so there
should be just slightly better conditions for hail production with
the more organized thunderstorms. Increasing low level lapse of 7-8
C/km will be more than sufficient to aide strong downburst winds. The
tornado threat remains very low, but cannot completely rule out a
quick spin up given the chance for isolated enhanced low level wind
shear associated with any outflow/frontal boundary interactions.

Expecting a messy slower moving multi-cell cluster type thunderstorm
day. No capping by the afternoon should allow convective initiation
in southeast Michigan to kick off from 12-2 pm with the severe
threat continuing until about 9-10 pm. A healthy diurnal cumulus
field has already developed with some weak radar echos already
showing across northern Indiana. The main threats remain damaging wet
downburst winds and localized flash flooding. The localized flash
flooding concerns will mostly be for urban locations, especially
around the greater Detroit area, that see repeated rounds of
thunderstorms.

The Storm Prediction Center morning update has expanded the Marginal
Risk to just north of the I-69 corridor and introduced a Slight Risk
that covers areas south of a line from far southern Macomb and
Oakland counties stretching west through far northwest Washtenaw.
There is also a Marginal Risk for Excessive Rainfall for all of
southeast Michigan through today.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 4 AM EDT Thursday for LHZ421-441.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....SC
UPDATE.......SC
DISCUSSION...AA
MARINE.......SS
HYDROLOGY....AA

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 7, 4:08 PM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
408 PM EDT Wed Jul 7 2021

MIZ060>063-068>070-075-076-082-083-082015-
Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
408 PM EDT Wed Jul 7 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 9 pm this evening.

Scattered severe thunderstorms this afternoon and evening across
southeast Michigan. Main threat is damaging wind gusts to 65 mph, but hail
and a tornado or two are also possible. In addition, very heavy
rainfall will occur with these thunderstorms. Urban locations which
receive repeated rounds of storms may experience flash flooding.
Storm movement will be from west to east at 20-40 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms are again possible on Thursday,
mainly for eastern portions of southeast Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

MIZ047>049-053>055-082015-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
408 PM EDT Wed Jul 7 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

The main area of severe thunderstorms this afternoon and evening
will stay mostly south of the Saginaw Valley and northern Thumb, but
rain with embedded strong thunderstorms will be possible tonight.
Main threat will be for heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered strong to severe thunderstorms are again
possible on Thursday, but greater chances remain mostly south of the
Saginaw Valley and Thumb.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time in these counties.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-082015-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
408 PM EDT Wed Jul 7 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 9 pm this evening
affecting areas from the St. Clair River south to western Lake Erie.

Isolated to scattered thunderstorms will be around this afternoon and
evening. Thunderstorms will be capable of producing wind gusts in
excess of 35 knots. Storm movement will be from west to east at 20-30
knots.

Small craft advisories are in effect for outer Saginaw Bay and the
nearshore waters from Port Austin to Harbor Beach. Refer to the
latest marine forecasts for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms are again possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

AA

In the hours before

Special weather statement, Jul 7, 9:21 PM EDT, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
921 PM EDT Wed Jul 7 2021

MIZ049-080200-
Huron-
921 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HURON COUNTY...

At 921 PM EDT, a strong thunderstorm was located near Caseville,
moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Caseville around 935 PM EDT.
  Pigeon around 940 PM EDT.
  Elkton around 955 PM EDT.

Other locations impacted by this storm include Pinnebog and Bay Port.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4400 8305 4380 8318 4385 8341 4394 8338
      4395 8334 4399 8329
TIME...MOT...LOC 0121Z 281DEG 18KT 4394 8338

SC
Local storm report, Jul 7, 9:25 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
925 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND DMG     4 ENE HOLLY             42.82N 83.55W
07/07/2021                   Oakland            MI   LAW ENFORCEMENT

            STATE POLICE REPORTS MULTIPLE TREES AND POWER LINES DOWN
            IN THE GROVELAND TOWNSHIP AREA.

0259 PM     TSTM WND DMG     3 ENE MONROE            41.93N 83.34W
07/07/2021                   Monroe             MI   PUBLIC

            SOCIAL MEDIA PICTURES OF NUMEROUS LARGE TREE LIMBS DOWN
            IN THE DETROIT BEACH NEIGHBORHOOD.

0316 PM     TSTM WND DMG     5 N SOUTHFIELD          42.55N 83.25W
07/07/2021                   Oakland            MI   BROADCAST MEDIA

            NUMEROUS LARGE TREE LIMBS DOWN AROUND MAPLE AND
            CRANBROOK.

0318 PM     HEAVY RAIN       2 SW PETERSBURG         41.88N 83.74W
07/07/2021  M1.00 INCH       Monroe             MI   AMATEUR RADIO

            48 MINUTE RAINFALL

0318 PM     TSTM WND DMG     5 NNE SOUTHFIELD        42.54N 83.21W
07/07/2021                   Oakland            MI   NWS EMPLOYEE

            LARGE TREE LIMB DOWNED NEAR CHESTNUT AND ELM STREETS IN
            BIRMINGHAM.

0330 PM     HEAVY RAIN       3 SW IDA                41.88N 83.62W
07/07/2021  M1.10 INCH       Monroe             MI   AMATEUR RADIO

            30 MINUTE RAINFALL

0343 PM     TSTM WND DMG     UNADILLA                42.44N 84.06W
07/07/2021                   LIVINGSTON         MI   911 CALL CENTER

            CENTRAL DISPATCH HAS RECIEVED NUMEROUS REPORTS OF TREES
            AND WIRES DOWN ACROSS SOUTHWESTERN LIVINGSTON COUNTY.

0351 PM     TSTM WND DMG     2 WNW ST. CLAIR SHORES  42.51N 82.92W
07/07/2021                   Macomb             MI   TRAINED SPOTTER

            SPOTTER REPORTS A FEW 5-6 INCH DIAMETER TREE LIMBS DOWN
            AT MELVIN AND GINLEY.

0351 PM     TSTM WND DMG     5 SSW MOUNT CLEMENS     42.53N 82.93W
07/07/2021                   Macomb             MI   PUBLIC

            SOCIAL MEDIA VIDEO OF LARGE TREE LIMBS DOWN AT
            INTERSECTION OF KELLY AND MASONIC BLOCKING PART OF THE
            ROAD.

0354 PM     TSTM WND DMG     2 WNW ST. CLAIR SHORES  42.51N 82.92W
07/07/2021                   Macomb             MI   TRAINED SPOTTER

            SPOTTER REPORTS 8 INCH DIAMETER HEALTHY TREE LIMB DOWN IN
            MIDDLE OF ROCK STREET.

0354 PM     TSTM WND DMG     5 S MOUNT CLEMENS       42.53N 82.89W
07/07/2021                   Macomb             MI   PUBLIC

            SOCIAL MEDIA PICTURES OF A LARGE TREE UPROOTED THAT
            LANDED ON A HOUSE NEAR MASONIC AND HARPER.

0415 PM     HEAVY RAIN       BLOOMFIELD HILLS        42.58N 83.25W
07/07/2021  M1.00 INCH       OAKLAND            MI   TRAINED SPOTTER

            1 HOUR RAINFALL

0420 PM     MARINE TSTM WIND 6 WSW HARSENS ISLAND    42.56N 82.68W
07/07/2021  M40.00 MPH       St. Clair          MI   MESONET

            MEASURED AT CLUB ISLAND

0445 PM     TSTM WND DMG     3 E NOVI                42.47N 83.43W
07/07/2021                   Oakland            MI   LAW ENFORCEMENT

            STATE POLICE REPORTING WIRES DOWN ACROSS BOTH DIRECTIONS
            OF I-275 NEAR GRAND RIVER. SOME WIRES DOWN ON CARS.

0447 PM     TSTM WND DMG     1 NNE NOVI              42.50N 83.48W
07/07/2021                   OAKLAND            MI   TRAINED SPOTTER

            MULTIPLE TREE LIMBS DOWNED NEAR NOVI AND 12 MILE ROADS.

0449 PM     TSTM WND DMG     2 N FARMINGTON          42.49N 83.38W
07/07/2021                   Oakland            MI   TRAINED SPOTTER

            SPOTTER REPORTS MULTIPLE TREES DOWN BLOCKING ROADWAYS
            ACROSS THE AREA. SOME ROADS WERE IMPASSIBLE.

0449 PM     TSTM WND DMG     3 E NOVI                42.47N 83.44W
07/07/2021                   OAKLAND            MI   NWS EMPLOYEE

            MULTIPLE LARGE TREES UPROOTED.

0449 PM     TSTM WND DMG     FARMINGTON              42.46N 83.38W
07/07/2021                   OAKLAND            MI   PUBLIC

            SOCIAL MEDIA PICTURES OF MULTIPLE LARGE TREE LIMBS DOWN
            IN DOWNTOWN FARMINGTON.

0458 PM     TSTM WND DMG     2 W BEVERLY HILLS       42.52N 83.26W
07/07/2021                   Oakland            MI   PUBLIC

            SOCIAL MEDIA PICTURES OF MULTIPLE APPROX 5 INCH DIAMETER
            TREE LIMBS DOWN.

0524 PM     HEAVY RAIN       5 ENE NOVI              42.50N 83.41W
07/07/2021  M1.15 INCH       Oakland            MI   PUBLIC

            1 HOUR RAINFALL, MOST FELL WITHIN 10 MINUTES

0533 PM     TSTM WND DMG     3 NW ST. CLAIR SHORES   42.52N 82.93W
07/07/2021                   MACOMB             MI   BROADCAST MEDIA

            MULTIPLE REPORTS OF LARGE TREES AND LIMBS DOWN.

0600 PM     HEAVY RAIN       4 W ORTONVILLE          42.85N 83.51W
07/07/2021  M1.46 INCH       OAKLAND            MI   TRAINED SPOTTER

            4 HOUR RAINFALL.

0651 PM     HEAVY RAIN       1 NE ROSEVILLE          42.52N 82.92W
07/07/2021  M1.20 INCH       MACOMB             MI   PUBLIC

            4 HOUR TOTAL RAINFALL.

&&

SS
Local storm report, Jul 7, 9:34 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
934 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     ST. CLAIR SHORES        42.49N 82.89W
07/07/2021                   MACOMB             MI   TRAINED SPOTTER

            A LARGE TREE WAS BLOWN DOWN ONTO A HOUSE.

0800 PM     HEAVY RAIN       ST. CLAIR SHORES        42.49N 82.89W
07/07/2021  M1.40 INCH       MACOMB             MI   TRAINED SPOTTER

&&

SC
Local storm report, Jul 7, 9:36 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
936 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND DMG     4 ENE HOLLY             42.82N 83.55W
07/07/2021                   Oakland            MI   LAW ENFORCEMENT

            STATE POLICE REPORTS MULTIPLE TREES AND POWER LINES DOWN
            IN THE GROVELAND TOWNSHIP AREA.

0259 PM     TSTM WND DMG     3 ENE MONROE            41.93N 83.34W
07/07/2021                   Monroe             MI   PUBLIC

            SOCIAL MEDIA PICTURES OF NUMEROUS LARGE TREE LIMBS DOWN
            IN THE DETROIT BEACH NEIGHBORHOOD.

0316 PM     TSTM WND DMG     5 N SOUTHFIELD          42.55N 83.25W
07/07/2021                   Oakland            MI   BROADCAST MEDIA

            NUMEROUS LARGE TREE LIMBS DOWN AROUND MAPLE AND
            CRANBROOK.

0318 PM     TSTM WND DMG     5 NNE SOUTHFIELD        42.54N 83.21W
07/07/2021                   Oakland            MI   NWS EMPLOYEE

            LARGE TREE LIMB DOWNED NEAR CHESTNUT AND ELM STREETS IN
            BIRMINGHAM.

0318 PM     HEAVY RAIN       2 SW PETERSBURG         41.88N 83.74W
07/07/2021  M1.00 INCH       Monroe             MI   AMATEUR RADIO

            48 MINUTE RAINFALL

0330 PM     HEAVY RAIN       3 SW IDA                41.88N 83.62W
07/07/2021  M1.10 INCH       Monroe             MI   AMATEUR RADIO

            30 MINUTE RAINFALL

0343 PM     TSTM WND DMG     UNADILLA                42.44N 84.06W
07/07/2021                   LIVINGSTON         MI   911 CALL CENTER

            CENTRAL DISPATCH HAS RECIEVED NUMEROUS REPORTS OF TREES
            AND WIRES DOWN ACROSS SOUTHWESTERN LIVINGSTON COUNTY.

0351 PM     TSTM WND DMG     5 SSW MOUNT CLEMENS     42.53N 82.93W
07/07/2021                   Macomb             MI   PUBLIC

            SOCIAL MEDIA VIDEO OF LARGE TREE LIMBS DOWN AT
            INTERSECTION OF KELLY AND MASONIC BLOCKING PART OF THE
            ROAD.

0351 PM     TSTM WND DMG     2 WNW ST. CLAIR SHORES  42.51N 82.92W
07/07/2021                   Macomb             MI   TRAINED SPOTTER

            SPOTTER REPORTS A FEW 5-6 INCH DIAMETER TREE LIMBS DOWN
            AT MELVIN AND GINLEY.

0354 PM     TSTM WND DMG     5 S MOUNT CLEMENS       42.53N 82.89W
07/07/2021                   Macomb             MI   PUBLIC

            SOCIAL MEDIA PICTURES OF A LARGE TREE UPROOTED THAT
            LANDED ON A HOUSE NEAR MASONIC AND HARPER.

0354 PM     TSTM WND DMG     2 WNW ST. CLAIR SHORES  42.51N 82.92W
07/07/2021                   Macomb             MI   TRAINED SPOTTER

            SPOTTER REPORTS 8 INCH DIAMETER HEALTHY TREE LIMB DOWN IN
            MIDDLE OF ROCK STREET.

0355 PM     TSTM WND DMG     ST. CLAIR SHORES        42.49N 82.89W
07/07/2021                   MACOMB             MI   TRAINED SPOTTER

            A LARGE TREE WAS BLOWN DOWN ONTO A HOUSE.

0415 PM     HEAVY RAIN       BLOOMFIELD HILLS        42.58N 83.25W
07/07/2021  M1.00 INCH       OAKLAND            MI   TRAINED SPOTTER

            1 HOUR RAINFALL

0420 PM     MARINE TSTM WIND 6 WSW HARSENS ISLAND    42.56N 82.68W
07/07/2021  M40.00 MPH       St. Clair          MI   MESONET

            MEASURED AT CLUB ISLAND

0445 PM     TSTM WND DMG     3 E NOVI                42.47N 83.43W
07/07/2021                   Oakland            MI   LAW ENFORCEMENT

            STATE POLICE REPORTING WIRES DOWN ACROSS BOTH DIRECTIONS
            OF I-275 NEAR GRAND RIVER. SOME WIRES DOWN ON CARS.

0447 PM     TSTM WND DMG     1 NNE NOVI              42.50N 83.48W
07/07/2021                   OAKLAND            MI   TRAINED SPOTTER

            MULTIPLE TREE LIMBS DOWNED NEAR NOVI AND 12 MILE ROADS.

0449 PM     TSTM WND DMG     FARMINGTON              42.46N 83.38W
07/07/2021                   OAKLAND            MI   PUBLIC

            SOCIAL MEDIA PICTURES OF MULTIPLE LARGE TREE LIMBS DOWN
            IN DOWNTOWN FARMINGTON.

0449 PM     TSTM WND DMG     2 N FARMINGTON          42.49N 83.38W
07/07/2021                   Oakland            MI   TRAINED SPOTTER

            SPOTTER REPORTS MULTIPLE TREES DOWN BLOCKING ROADWAYS
            ACROSS THE AREA. SOME ROADS WERE IMPASSIBLE.

0449 PM     TSTM WND DMG     3 E NOVI                42.47N 83.44W
07/07/2021                   OAKLAND            MI   NWS EMPLOYEE

            MULTIPLE LARGE TREES UPROOTED.

0458 PM     TSTM WND DMG     2 W BEVERLY HILLS       42.52N 83.26W
07/07/2021                   Oakland            MI   PUBLIC

            SOCIAL MEDIA PICTURES OF MULTIPLE APPROX 5 INCH DIAMETER
            TREE LIMBS DOWN.

0524 PM     HEAVY RAIN       5 ENE NOVI              42.50N 83.41W
07/07/2021  M1.15 INCH       Oakland            MI   PUBLIC

            1 HOUR RAINFALL, MOST FELL WITHIN 10 MINUTES

0533 PM     TSTM WND DMG     3 NW ST. CLAIR SHORES   42.52N 82.93W
07/07/2021                   MACOMB             MI   BROADCAST MEDIA

            MULTIPLE REPORTS OF LARGE TREES AND LIMBS DOWN.

0600 PM     HEAVY RAIN       4 W ORTONVILLE          42.85N 83.51W
07/07/2021  M1.46 INCH       OAKLAND            MI   TRAINED SPOTTER

            4 HOUR RAINFALL.

0651 PM     HEAVY RAIN       1 NE ROSEVILLE          42.52N 82.92W
07/07/2021  M1.20 INCH       MACOMB             MI   PUBLIC

            4 HOUR TOTAL RAINFALL.

0800 PM     HEAVY RAIN       ST. CLAIR SHORES        42.49N 82.89W
07/07/2021  M1.40 INCH       MACOMB             MI   TRAINED SPOTTER

&&

SC
Special weather statement, Jul 8, 3:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
313 AM EDT Thu Jul 8 2021

MIZ060-080800-
Shiawassee-
313 AM EDT Thu Jul 8 2021

...AREA OF THUNDERSTORMS WILL AFFECT SHIAWASSEE COUNTY THROUGH 4
AM...

At 311 AM EDT, thunderstorms were located over Laingsburg, moving
northeast at 30 mph.

Winds in excess of 30 mph are possible. In addition, a brief period
of heavy rainfall will occur.

This storm will be near...
  Perry and Morrice around 320 AM EDT.
  Owosso around 330 AM EDT.
  Corunna and Bancroft around 335 AM EDT.
  Durand around 345 AM EDT.
  New Lothrop and Lennon around 355 AM EDT.

Other locations impacted by this storm include Juddville, Bennington,
Shaftsburg and Vernon.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4300 8436 4312 8393 4289 8393 4277 8428
      4277 8436 4279 8437 4280 8436
TIME...MOT...LOC 0711Z 245DEG 26KT 4288 8433

MR

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:10 PM EDTSpecial Marine WarningDTX35 min
Jul 7, 9:21 PM EDTSpecial Weather StatementDTXHuron39 min
Jul 8, 4:46 AM EDTSpecial Weather StatementDTXWashtenaw44 min
Jul 8, 5:37 AM EDTSpecial Weather StatementDTXOakland38 min
Jul 8, 8:43 AM EDTSpecial Weather StatementDTXLivingston47 min
Jul 8, 2:59 PM EDTSpecial Weather StatementDTXWayne46 min
Jul 8, 3:13 PM EDTSpecial Weather StatementDTXMonroe62 min
Jul 8, 3:29 PM EDTSpecial Weather StatementDTXOakland76 min
Jul 8, 3:56 PM EDTSpecial Marine WarningDTX34 min
Jul 8, 4:34 PM EDTSpecial Weather StatementDTXWayne26 min
Jul 8, 4:44 PM EDTSevere Thunderstorm WarningDTXMacomb, Wayne31 min
Jul 8, 4:46 PM EDTSpecial Marine WarningDTX59 min
Jul 8, 5:08 PM EDTSpecial Weather StatementDTXWayne37 min
Jul 8, 6:53 PM EDTAreal Flood AdvisoryDTXWayne112 min

Nearby

Special Weather Statements in Michigan, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.